Missouri, 2005

Damaging Wind in Missouri, July 10, 2005

July 10, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 9, 4:41 PM CST, 8 hours 49 minutes earlier.

Area forecast discussion, Jul 9, 4:41 PM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUL 9 2005

.DISCUSSION...

12Z SOUNDING INDICATED THAT THE ATMOSPHERE OVER EXTREME SOUTHEAST
KANSAS AND THE MISSOURI OZARKS WAS EXTREMELY DRY.  A WEAK UPPER
DISTURBANCE APPROACHED THE REGION THIS AFTERNOON FAILED TO PRODUCE
SHOWERS OR STORMS.  DESPITE THE NAMS TENACITY IN INCREASING
MOISTURE OVER THE OZARKS OVER THE NEXT 36 HOURS...THE DRY AIRMASS
WILL LIKELY REMAIN IN PLACE AS SURFACE FLOW BECOMES INFLUENCED BY
HURRICANE DENNIS...BRINGING DRY NORTHEAST WINDS BACK TO MISSOURI.

THE REMNANTS OF HURRICANE DENNIS CONTINUES TO BE THE PRIMARY
FORECAST CHALLENGE FOR THE EASTERN HALF OF THE CWA.  THE GFS AND NAM
ARE IN GOOD AGREEMENT WITH PRECIPITATION FROM DENNIS AFFECTING SOUTH
CENTRAL AND CENTRAL MISSOURI MONDAY NIGHT THROUGH TUESDAY.  THE
STRENGTHENING RIDGE OVER THE HIGH PLAINS WILL LIKELY SPILL NORTH AND
EAST OF THE HURRICANE...WHILE THE CURRENT SHEAR AXIS THAT EXTENDS
FROM SOUTHERN MISSOURI DOWN TOWARD THE BAYOU MAY PROVIDE A FOCUS FOR
DENNIS TO TRACK.  ULTIMATELY THIS WOULD DRAW THE REMNANTS CLOSER TO
THE OZARKS THAN ORIGINALLY EXPECTED...WHICH WOULD GO AGAINST
CLIMATOLOGY.  WILL BRIEF THE EVENING SHIFT AND LET THE OVERNIGHT
SHIFT TAKE A SECOND LOOK AT THIS BEFORE MAKING ANY NECESSARY
INCREASES TO POPS IN THE EXTENDED.

PRECIP CHANCES DURING THE MIDDLE OF NEXT WEEK DEPENDS ON HOW THE
CIRCULATION OF DENNIS GETS HUNG UP SOMEWHERE NEAR THE OHIO RIVER
VALLEY.  OBVIOUSLY EASTERN SECTIONS OF THE CWA WILL STAND THE BEST
CHANCES AT GETTING AN EXTENDED PERIOD OF REMNANT SHOWERS. BOTH
MODELS ARE IN GOOD AGREEMENT WITH CONFINING THIS PRECIP EAST OF THE
CWA.  THE NEXT COUPLE OF MODEL RUNS WILL TO AN EXTENT ANSWER SOME OF
THESE QUESTIONS.

CRAMER

&&

.AVIATION...

FOR THE 00Z TAF ISSUANCE...NO OBSTRUCTIONS TO VISIBILITIES OR
CEILINGS ARE EXPECTED.  CIRCULATION AROUND DENNIS WILL LIKELY BRING
EAST WINDS UP A BIT TOMORROW AFTERNOON...WITH GUSTS AT AROUND 20
KNOTS POSSIBLE.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jul 9, 5:13 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SAT JUL 9 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
613 PM CDT SAT JUL 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH THE REMNANTS OF
  HURRICANE DENNIS...WILL BE POSSIBLE MONDAY NIGHT INTO WEDNESDAY.
  SOUTH CENTRAL AND CENTRAL MISSOURI WILL HAVE THE BEST CHANCE OF
  SEEING THIS ACTIVITY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER/BROWNING

The radar

The Springfield radar (KSGF), 24 km away, was scanning. The volume nearest the first event began at 07:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
July 10, 1:30 AM CST
Where
Christian County, Clever
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.033, -93.483

Severe thunderstorm wind gusts downed a few trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463249.